Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 174, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2013, 4:24 PM MDT for Deuel County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 4:24 PM MDT (22:24 UTC)
- Expired
- Jun 21, 2013, 5:15 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Deuel County, NE
The radar
The North Platte radar (KLNX), 182 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:24 PM MDT | HAIL 1 | 5 Se Chappell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:48 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS53 KLBF 212224
SVRLBF
NEC049-212315-
/O.NEW.KLBF.SV.W.0174.130621T2224Z-130621T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 PM MDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 515 PM MDT
* AT 422 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF SEDGWICK...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHAPPELL AND MOUNT VERNON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4122 10259 4122 10223 4100 10232 4099 10234
4100 10262
TIME...MOT...LOC 2225Z 231DEG 16KT 4101 10259
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
ROBERG1 follow-up statement
440
WWUS53 KLBF 212249
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT FRI JUN 21 2013
NEC049-212315-
/O.CON.KLBF.SV.W.0174.000000T0000Z-130621T2315Z/
DEUEL NE-
449 PM MDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DEUEL
COUNTY UNTIL 515 PM MDT...
AT 446 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
SEDGWICK...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHAPPELL AND MOUNT VERNON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4122 10259 4122 10223 4100 10232 4099 10234
4100 10262
TIME...MOT...LOC 2248Z 229DEG 19KT 4102 10254
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:17 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 21, 2:17 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT FRI JUN 21 2013 .SYNOPSIS... ISSUED AT 317 PM CDT FRI JUN 21 2013 STALLED SURFACE BOUNDARY ACROSS THE AREA...FROM SW TO NE THIS AFTERNOON. SOUTHERLY WINDS WITH DEW PTS AROUND 60 AND TEMPS IN THE UPPER 80S TO UPPER 90S. NORTH OF THE BOUNDARY TEMPS GENERALLY IN THE 80S WITH LIGHT EAST TO NORTHERLY WINDS. EXCEPTION IS ACROSS PARTS OF NORTHWEST NEB...BEHIND AN OUTFLOW BOUNDARY FROM EARLIER S DAKOTA CONVECTION WHERE TEMPS HAVE FALLEN INTO THE 70S. UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE PACIFIC NW WITH A RIDGE OVER THE SOUTHERN PLAINS. FLOW ACROSS THE HIGH PLAINS IS GENERALLY SOUTHWEST. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 317 PM CDT FRI JUN 21 2013 TONIGHT WILL BE A SEVERE THUNDERSTORM THREAT. 700 MB TROUGH PUSHING ACROSS THE FRONT RANGE HAS ALREADY SPARKED A COUPLE OF CELLS AND EXPECT THIS TO CONTINUE TO EXPAND THROUGH THE REST OF THE AFTERNOON. ACTIVITY SHOULD LIFT TO THE EAST/NORTHEAST ACROSS MUCH OF THE SANDHILLS AND ADJACENT AREAS TO THE SOUTH AND EAST. A SECOND AREA OF CONVECTION IS LIKELY TO DEVELOP WITH THE LOW LEVEL JET...SIMILAR TO LAST NIGHT. MODELS IN DECENT AGREEMENT WITH NW KS/SW NEB TO BE THE AREA OF FOCUS. GENERALLY THINK THERE WILL BE 2 AREAS OF THUNDERSTORMS MOVING ACROSS THE CWA THIS EVENING. THE SOUTHERN AREA...IN ASSOCIATION WITH THE LL JET IS LIKELY TO CONTINUE OVERNIGHT...ALTHOUGH UNSURE IF THE NORTHERN AREA WILL HAVE THE ELEVATED SUPPORT TO CONTINUE AND WILL NEED TO MONITOR. STORMS HAVE PLENTY OF MOISTURE TO WORK WITH AND DECENT SHEAR SO STORMS ARE CAPABLE OF GOING SEVERE...WITH LARGE HAIL TO BE THE PRIMARY THREAT. BY MORNING WOULD NOT BE SURPRISE TO SEE ACTIVITY DYING DOWN AND WOULD EXPECT MOSTLY CLEAR SKIES OVER MUCH OF THE AREA...HOWEVER LIKE THIS MORNING...SMOKE FROM THE COLORADO FIRES SHOULD BE PUSHING ACROSS THE AREA. THIS COULD CREATE ANOTHER YELLOWISH/REDDISH SUNRISE. ALSO CANNOT RULE OUT STORMS NEAR THE S DAKOTA BORDER. TOMORROW AFTERNOON THE BOUNDARY SHOULD BE IN A SIMILAR POSITION AND SET UP IS SIMILAR TO TODAY. THUS A REPEAT OF ACTIVITY IS EXPECTED TOMORROW. ONE CAVEAT WOULD BE THE CONVECTION TONIGHT CAUSING THE BOUNDARY TO SIGNIFICANTLY MOVE. I DUE EXPECT THE BOUNDARY TO SAGE SOUTH A LITTLE BUT RETURN NORTH AS A WARM FRONT TOMORROW. LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 317 PM CDT FRI JUN 21 2013 QUASI-STATIONARY FRONT WILL AGAIN BE THE FOCUS FOR ANOTHER ROUND OF TSTMS SATURDAY EVENING/OVERNIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. A 40 TO 50 KT SOUTHERLY LOW LEVEL JET NOSING INTO THE BOUNDARY SATURDAY EVENING WILL DEVELOP COVERAGE AND INTENSITY OF TSTMS TO THE NORTH OF THE FRONT...ESPECIALLY ACROSS NORTHERN NEBRASKA. DEEP LAYER SHEAR OF 50 KNOTS LOOKS FAVORABLE FOR AT LEAST SCATTERED SEVERE STORMS. SOME OF THE STORMS WILL BE SUPERCELLS WITH POTENTIAL FOR SOME VERY LARGE HAIL DUE TO STEEP MID LEVEL LAPSE RATES. ANY SURFACE BASED STORM WOULD HAVE THE POTENTIAL TO ALSO PRODUCE A TORNADO INVOF THE FRONT ACROSS NORTH CENTRAL NEBRASKA. LOW LEVEL JET SHOULD AID IN EVENTUAL MCS DEVELOPMENT BY LATE EVENING. HAVE INCREASED POPS TO 30-50 PERCENT MOST AREAS..EXCEPT FAR SOUTHWEST NEAR IMPERIAL WHERE 20 POPS RETAINED. SUNDAY COULD BE ANOTHER ACTIVE DAY...BUT PRIOR PASSAGE OF NORTHERN STREAM TROUGH AND LESSER DEEP LAYER SHEAR OF 35 TO 40 KTS WILL MEAN THAN SURFACE FRONT AND UPSLOPE LOW LEVEL WINDS WILL BE MAIN FOCUS. MOST LIKELY SCENARIO WOULD BE FOR STORMS TO FORM NEAR AND NORTH OF FRONTAL BOUNDARY JUST SOUTHEAST OF FORECAST AREA AND LIFT NORTHEAST IN SOUTHEASTERN ZONES AS LOW LEVEL JET STRENGTHENS WHILE ISOLATED STORMS IN PANHANDLE MOVE INTO WESTERN SANDHILLS. THEREFORE 20 POPS MAINLY WEST OF HWY 83 AND LOW CHANCE POPS SOUTHEAST OF A NORTH PLATTE THROUGH ONEILL LINE. FOR MONDAY/MONDAY NIGHT...LOW CHANCE POPS KEPT FOR NCTRL ZONES. THE 12Z ECMWF IN CLOSE AGREEMENT WITH PREVIOUS RUN. THE HEAT WILL RETURN AS WELL...ESPECIALLY SOUTHWEST NEBRASKA WHERE MID/UPPER 90S RETURN. HEAT FROM THE DESERT SOUTHWEST WILL BE TRANSPORTED INTO THE REGION AS ANOTHER UPPER LEVEL LOW DIGS INTO THE PACIFIC NORTHWEST. FOR TUESDAY THROUGH FRIDAY...EXPANSIVE UPPER LEVEL RIDGE WILL BUILD WESTWARD TO THE FOUR CORNERS REGION BY WEDNESDAY. WESTERN NEBRASKA WILL REMAIN ON THE EASTERN EDGE OF THIS RIDGE...WITH MOST IF NOT ALL CONVECTION INHIBITED ACROSS THE REGION INCLUDING THE HIGH PLAINS/FRONT RANGE. UPPER 80S TO MID 90S EXPECTED THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1258 PM CDT FRI JUN 21 2013 GENERALLY QUITE THIS AFTERNOON...ALTHOUGH SOME HIGH PLUME OF SMOKE...FROM FIRES IN COLORADO...CONTINUE TO DRIFT ACROSS MUCH OF THE STATE. EXPECT SOME ISOLD/SCT THUNDERSTORMS TO DEVELOP OVER WESTERN NEBRASKA AND PUSH EAST/NORTHEAST THIS EVENING/OVERNIGHT. DUE TO UNCERTAINTY OF COVERAGE AND IMPACT TO THE TERMINAL...HAVE INCLUDED A VCNTY TS FOR NOW AT THE MOST LIKELY TIME IF ANY DO PUSH ACROSS THE AREA. WATCH FOR UPDATES AS TIMING AND LOCATIONS BECOME BETTER DEFINED. TOMORROW MORNING ACTIVITY WILL DIMINISH...HOWEVER THE ATMOSPHERE WILL BE GETTING RELOADED FOR ANOTHER ACTIVE DAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MASEK LONG TERM...ROBERG AVIATION...MASEK
Hazardous weather outlook, Jun 21, 2:37 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT FRI JUN 21 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-222045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT FRI JUN 21 2013 /237 PM MDT FRI JUN 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. SEVERE STORMS ARE POSSIBLE...GENERALLY ALONG AND NORTH OF INTERSTATE 80. THOUGH LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS...AN ISOLATED TORNADO DURING THE LATE AFTERNOON AND EARLY EVENING HOURS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE STORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA. SEVERE STORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN THREAT FOR SEVERE STORMS SUNDAY AND SUNDAY NIGHT IS ALONG AND SOUTH OF A LINE FROM OGALLALA TO ONEILL. ON BOTH SATURDAY AND SUNDAY...LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE LOCATION AND SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AS WELL AS ON SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:22 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Jun 21, 12:25 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Jun 21, 4:43 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 62 min |
| Jun 21, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jun 21, 5:19 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 56 min |
| Jun 21, 5:39 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 36 min |
| Jun 21, 5:55 PM MDT | Tornado Warning | LBF | Sheridan | 35 min |
| Jun 21, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.